MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 7-8 RT 9MM; PRSTHSIS,KNEE,PTLLOFMOROTIBIAL,SMI-CNSTRNED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 7-8 RT 9MM; PRSTHSIS,KNEE,PTLLOFMOROTIBIAL,SMI-CNSTRNED, CEMENTED, POLYMER/METAL
Catalog Number 74027271
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/11/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to infection.Femoral component and insert were replaced.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical team concluded, it was communicated that the revision was performed due to infection.No further information or clinically relevant documentation was provided, therefore a thorough medical investigation could not be performed and the root cause of the infection remains unknown.The patient impact beyond the revision procedure, likely antibiotic therapy and the expected post-op convalescence cannot be determined.No further medical assessment is warranted at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Product was sterilized according to sterilization release documentation from quality control.No further clinical/medical investigation is warranted at the time.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 7-8 RT 9MM
Common Device Name
PRSTHSIS,KNEE,PTLLOFMOROTIBIAL,SMI-CNSTRNED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7875137
Report Number1020279-2018-01802
Device Sequence Number1263230
Product Code JWH
UDI-Device Identifier00885556179710
UDI-Public00885556179710
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/14/2026
Device Catalogue Number74027271
Device Lot Number16FM13129
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer08/20/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420568/15MM0150674022217/15MM01335
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR
Patient Weight70